Lack of mental alertness

shawnamom
By shawnamom Latest Reply 2011-11-30 09:44:47 -0600
Started 2011-11-29 08:38:28 -0600

I need some advice…i feel i am lossing my memory and mental alertness and wondering if this is part of diebetes. I was diagnosed this summer and got on metformin once a day. My numbers are down most of the time and ive been good with my diet. Still having issue being consistent with exercise though. But i have noticed my mental alertness has been going downhill. Is this to be expected or should i call doctor? It is hard to focus on mental stuff for very long. Like reading, studying, conversations that require memory of names or…ha, just had a moment there. What are your opions?


2 replies

Mickey/CCHT
Mickey/CCHT 2011-11-30 09:44:47 -0600 Report

Please see your doctor. It may be related to D or it might not. You don't want to take any chances though. Better to be safe than sorry! Take care and let us know what happens.
Blessings, Mickey

MEGriff1950
MEGriff1950 2011-11-29 09:39:53 -0600 Report

Hello Shawna Mom, Many many things can affect mental alertness. I suggest that you do talk to your doctor about this he can run some tests to see if there are underlying causes. If he feels that it is the metformin he can try other medications. If your blood sugars are too high or too low it affects the oxygen to the brain which will affect how the brain works.
I gained control over my diabetes in July and noticed that my mental alertness improved greatly. I take 3,000 mgs of Metformin a day. I am 61 yrs old and have been on many nasty medications for years because of cronic pain, these have hurt my brain more then the Metformin.
Talk to your doctor it is very important that he is aware of any and all changes you notice in your body.
God bless,
Mary

Next Discussion: I Will Be Gone »